Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Includes Expert Content
Dopamine Dysregulation Syndrome
avatar
sparky1109 posted:
I have written about this subject before,but I have'nt seen much new on this site or any others. Dopamine Dysregulation Syndrome . Is a side effect that plagues 3 to 15 percent of all patients treated with dopamine agonists and/or dopamine replacement therapy. I was diagnosed with PD in early 2002, and I was given sinemet and requip as a treatment.
The personality changes were slow and it wasn.t untill 2010 that my behavior started getting away from me. I realized somthing was wrong when I did some research on Seasonal Affected Disorder that I found an artical on DDS. I now live in a supportive living facility and I have control of my meds again. I basically take half of the sinemet(that was perscrbed) and have gone off all agonissts whatsoever.
The problem is I still have episodes where judgment completely fails me and my meds are on just enought to get me in trouble.
My question is; Is anybody doing any work on DDS? This Dr.Jeckyll, and Mr.Hyde experiebce is horrible, for myself end those sround me.
Is there any treatment specifically designed for this horrible disease?
I would really apreciate some expert advice on this one, please.
Reply
 
avatar
DUKE MEDICINE
Mark A Stacy, MD responded:
Dear sparky1109
In late 2012 we completed an NIH sponsored workshop on this and related topics. We anticipate publishing a series of articles focusing on areas of research and treatment for this condition.
It is hoped that this will drive research and funding towards better treatments.
 
avatar
sparky1109 replied to Mark A Stacy, MD's response:
I seem to have found a breakthrough with this problem. The agonist drug Requip was withdrawn as soon as the symptoms of DDS appeared. I was subsequently given clozapine for its anti dopaminergic action, however clozapine is a dopamine agonist, a class of drugs that, apparently, I cannot tolerate in any form. Could it be that I have a particular sensitivity to these drugs? My mental health has improved greatly since being weaned off the clozapine (no more Jeckyll and Hyde) but my Parkinson's symptoms have gotten worse. If you know of any studies or anecdotes regarding extreme sensitivity to agonist drugs I would appreciate your passing it on. Thanks!


Helpful Tips

What would you like to know?Expert
Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
Was this Helpful?
21 of 31 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center